MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Catalog Number 9600-9288
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient experienced a collapsed lung (i.E., pneumothorax) following removal of their leads targeting thoracic intercostal nerves.Per the patient's report, the issue occurred during a lead remnant removal procedure following a lead fracture during the initial explant attempt.The patient claimed that the physician went through their ribs to administer an anesthetic and the needle pierced their lung.The patient reported that the physician used fluoroscopy to visualize the remnant but did not use imaging while administering the anesthetic.Per the physician's report, "a lot of resistance" was felt during lead explant, and one of the leads ultimately fractured.Administration of an anesthetic prior to attempted lead removal was not mentioned in the physician's report.Fluoroscopy was reportedly utilized to visualize the remnant, however contrary to the patient's report the physician states there was no attempt to remove the retained lead fragment.The patient reportedly began to feel unwell while at the physician's office and was referred to the emergency room (er); no additional information regarding specific symptoms the patient experienced was available at the time of investigation.Evaluation at the er and hospital reportedly revealed that the patient had a small pneumothorax.The physician reported having no knowledge of what ultimately caused the pneumothorax.Per the physician's report, no chest tube was required for treatment of the issue, however the patient was admitted to the hospital for observation.Per the patient, they remained in the intensive care unit (icu) for a total of 4 days due to this issue due to the conflicting and incomplete reports regarding the issue and the circumstances surrounding its onset, the underlying cause of the issue is unclear.No additional information about interpretation of the x-ray images (e.G., location(s) of the patient's leads or the retained fragment), or details related to the original lead placement approach were available for complaint investigation.However, given that the patient's leads were placed targeting thoracic intercostal nerves, which are in close proximity to the thoracic pleura, and the patient's symptoms starting soon after lead removal, it is possible that the issues reported in this complaint may have been caused by contact between the lead or procedural preparation tools (i.E., anesthetic needles) with the pleural cavity during the lead explant procedure.Given that the patient reported resolution of the issue at the time of complaint submission, no lasting adverse effects are anticipated and no further investigation is required.
 
Event or Problem Description
Patient's lead fractured during explant on (b)(6) 2025.Patient reported that their lung collapsed while the physician tried to remove the lead remnant.They reported that the physician tried to go through their rib to numb the area and pierced their lung.He did an x-ray to locate the remnant but did not use any imagining while numbing the area.Patient was rushed to icu and stayed for 4 days.Patient is recovered now.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
2163789067
MDR Report Key23935063
Report Number3011035812-2025-00012
Device Sequence Number9611276
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)260905(10)83985304
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Catalogue Number9600-9288
Device Lot Number83985304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Initial Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR
Patient SexFemale